MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 62MM

ENCORE MEDICAL L.P. FOUNDATION HIP; REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 62MM
Model Number 933-44-760
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the cup being dislodged.The first case was an extensive revision.The post operative films show that the cup was not stable.The cup was loose.It did not stay in place.The surgeon who revised it, reused the cup and head from the first surgery.He removed screws and liner, and neck adaptor.Implanted more screws and a new liner and neck adaptor.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred 14 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, excessive range of motion, patient bone deterioration or trauma.Due to the short time between the previous and revision surgery, the event may have possibly occurred due to improper surgical technique or patient non-compliance with medical instruction.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 62MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7477824
Report Number1644408-2018-00374
Device Sequence Number1898405
Product Code LPH
UDI-Device Identifier00888912100892
UDI-Public(01)00888912100892
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2023
Device Model Number933-44-760
Device Catalogue Number430-93-062
Device Lot Number047H1016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/03/2018
05/14/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/04/2018
05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-025, LOT 006A1330; 010-55-025, LOT 006A1330; 010-55-030, LOT 007A1235; 010-55-030, LOT 007A1235; 010-55-040, LOT 010A1076; 010-55-040, LOT 010A1076; 411-00-000, LOT 902B1983; 411-00-000, LOT 902B1983; 933-44-760, LOT 784N1914; 010-55-025, LOT 006A1330; 010-55-030, LOT 007A1235; 010-55-040, LOT 010A1076; 411-00-000, LOT 902B1983
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR